Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Some recent investigations in the theory of hydrodynamic stability


Authors: J. R. Foote and C. C. Lin
Journal: Quart. Appl. Math. 8 (1950), 265-280
MSC: Primary 76.1X
DOI: https://doi.org/10.1090/qam/38189
MathSciNet review: 38189
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] C. C. Lin, On the Stability of Two-Dimensional Parallel Flows, Parts I, II, III; Q. Appl. Math. 3, 117-142, 218-234, 277-301 (1945).
  • [2] Martin Lessen, On the stability of the free laminar boundary layer between parallel streams, Tech. Notes Nat. Adv. Comm. Aeronaut., 1949 (1949), no. 1929, 31. MR 0035146
  • [3] P. Chiarulli, Stability of two-dimensional velocity distributions of the half-jet type, Tech. Rep. no. F-TS-1228-IA (GDAM A9-M-VI(Sup. 1)), Headquarters Air Materiel Command, Wright Patterson Air Force Base, Dayton, Ohio., 1949. Prepared under the supervision of C. C. Lin. MR 0032322
  • [4] Wolfgang Wasow, The complex asymptotic theory of a fourth order differential equation of hydrodynamics, Ann. of Math. (2) 49 (1948), 852–871. MR 0027933, https://doi.org/10.2307/1969402
  • [5] W. Tollmien, Ein allgemeines Kriterium der Instabilitaet laminarer Geschwindigkeitsverteilungen, Nachr. Ges. Wiss. Gottingen (neue Folge), 1, 79-114 (1935).
  • [6] R. von Mises and K. O. Friedrichs, Fluid Dynamics, Brown University Notes, pp. 205-207 (1941).
  • [7] C. G. Rossby, On a Mechanism for the Release of Potential Energy in the Atmosphere, Jour. of Meteorology, 6, 163-180 (1949).
  • [8] Hsiao-lan Kuo, Dynamic Instability of Two-Dimensional Nondivergent Flow in a Barotropic Atmosphere, Jour. of Meteorology, 6, 105-122 (1949).
  • [9] R. Courant and D. Hilbert, Methoden der Mathematischen Physik, vol. 1, p. 344 ff.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.1X

Retrieve articles in all journals with MSC: 76.1X


Additional Information

DOI: https://doi.org/10.1090/qam/38189
Article copyright: © Copyright 1950 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website